Alert archive / California / Red Flag Warnings in 2006
Red Flag Warning 1, NWS San Francisco Bay Area, CA
NWS San Francisco Bay Area, CA issued this red flag warning at Sep 21, 2006, 5:33 AM PDT for Madera County, Mono County, Riverside County, California. It took effect at Sep 22, 2006, 12:00 AM PDT. It was in force for 39 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Sep 21, 2006, 5:33 AM PDT (12:33 UTC)
- In effect from
- Sep 22, 2006, 12:00 AM PDT
- Expired
- Sep 23, 2006, 3:02 PM PDT
- In force
- 39 hr
- Issued by
- NWS San Francisco Bay Area, CA
Counties Madera County, CA, Mono County, CA, Riverside County, CA
The radar
The San Joaquin Valley radar (KHNX), 127 km from the middle of the area, began a volume at 12:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Mercury/Desert R, NV (KDRA), launched 12:00Z, 0.6 hours before the alert went out and 201 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2906 m above ground
- 0-6 km bulk shear
- 56 kt
- 0-1 km storm-relative helicity
- 11 m²/s²
- 0-3 km storm-relative helicity
- 152 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS86 KMTR 211233 RFWMTR RED FLAG WARNING NATIONAL WEATHER SERVICE SAN FRANCISCO CA 533 AM PDT THU SEP 21 2006 ...STRONG OFFSHORE WINDS AND LOW HUMIDITIES WILL DEVELOP TONIGHT AND CONTINUE THROUGH SATURDAY CREATING CRITICAL FIRE WEATHER CONDITIONS... .A WEATHER SYSTEM MOVING ACROSS THE PACIFIC NORTHWEST STATES WILL DROP INTO THE GREAT BASIN BY TONIGHT. BEHIND THIS SYSTEM STRONG HIGH PRESSURE WILL BUILD INTO SOUTHERN OREGON AND NORTHERN NEVADA SETTING UP A STRONG SURFACE PRESSURE GRADIENT. THIS WILL GENERATE STRONG NORTH AND NORTHEAST WINDS ACROSS THE HILLS OF THE GREATER SAN FRANCISCO BAY AREA. IN ADDITION VERY POOR RELATIVE HUMIDITY RECOVERIES ARE EXPECTED TONIGHT AND FRIDAY NIGHT. DRY AIR AND STRONG WINDS IN AREAS OF VERY LOW FUEL MOISTURE WILL COMBINE TO PRODUCE CRITICAL FIRE WEATHER CONDITIONS. CAZ205-207-208-265-274-275-212300- /O.UPG.KMTR.FW.A.0002.060922T0700Z-060924T0000Z/ /O.NEW.KMTR.FW.W.0001.060922T0700Z-060924T0000Z/ SONOMA AND MARIN COUNTIES-THE EAST BAY HILLS-SANTA CLARA COUNTY- NAPA COUNTY-SANTA CRUZ MOUNTAINS-SAN MATEO HILLS- 533 AM PDT THU SEP 21 2006 ...RED FLAG WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 5 PM PDT SATURDAY FOR THE NORTH AND EAST BAYS HILLS AND THE HILLS OF SANTA CLARA COUNTY AND FOR THE SANTA CRUZ MOUNTAINS FOR STRONG OFFSHORE WINDS AND LOW RELATIVE HUMIDITIES... THE NATIONAL WEATHER SERVICE IN SAN FRANCISCO HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 5 PM PDT SATURDAY. THE FIRE WEATHER WATCH FOR THESE AREAS IS NO LONGER IN EFFECT. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR ARE IMMINENT. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. STRONG NORTHEAST WINDS WILL DEVELOP LATE TONIGHT AND CONTINUE STRONG AND GUSTY INTO SATURDAY. STRONG WINDS COMBINED WITH RAPID DRYING AT THE LOW LEVELS WILL PRODUCE CRITICAL FIRE WEATHER CONDITIONS. WINDS OF 20 TO 30 MPH ARE LIKELY IN THE HILLS OF THE SAN FRANCISCO BAY AREA WITH LOCALLY HIGHER GUSTS LIKELY IN THE NORTH AND EAST BAY HILLS. PERSONS PLANNING ACTIVITIES IN THE WARNING AREA SHOULD BE MINDFUL OF THE POTENTIAL CRITICAL FIRE WEATHER CONDITIONS DEVELOPING OVER THE NEXT 24 HRS. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THIS RED FLAG WARNING. $$ ANDERSON
5 follow-up statements
000 WWUS86 KMTR 212205 RFWMTR RED FLAG WARNING NATIONAL WEATHER SERVICE SAN FRANCISCO CA 305 PM PDT THU SEP 21 2006 ...STRONG OFFSHORE WINDS AND LOW HUMIDITIES WILL DEVELOP TONIGHT AND CONTINUE THROUGH SATURDAY CREATING CRITICAL FIRE WEATHER CONDITIONS... .A STRONG HIGH PRESSURE SYSTEM WILL BUILD INTO SOUTHERN OREGON AND NORTHERN NEVADA TONIGHT SETTING UP A STRONG SURFACE PRESSURE GRADIENT. THIS WILL GENERATE STRONG NORTH AND NORTHEAST WINDS ACROSS THE HILLS OF THE GREATER SAN FRANCISCO BAY AREA. WARM AND DRY AIR MOVING INTO THE DISTRICT WILL CAUSE POOR NIGHTTIME RH RECOVERIES TONIGHT AND FRIDAY NIGHT. DRY AIR AND STRONG WINDS IN AREAS OF VERY LOW FUEL MOISTURE WILL COMBINE TO PRODUCE CRITICAL FIRE WEATHER CONDITIONS. CAZ205-207-208-265-274-275-221315- /O.CON.KMTR.FW.W.0001.060922T0700Z-060924T0000Z/ SONOMA AND MARIN COUNTIES-THE EAST BAY HILLS-SANTA CLARA COUNTY- NAPA COUNTY-SANTA CRUZ MOUNTAINS-SAN MATEO HILLS- 305 PM PDT THU SEP 21 2006 ...RED FLAG WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 5 PM PDT SATURDAY... A RED FLAG WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 5 PM PDT SATURDAY FOR THE NORTH AND EAST BAYS HILLS AND THE HILLS OF SANTA CLARA COUNTY AND FOR THE SANTA CRUZ MOUNTAINS FOR STRONG OFFSHORE WINDS AND LOW RELATIVE HUMIDITIES. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR ARE IMMINENT. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. STRONG NORTHEAST WINDS WILL DEVELOP LATE TONIGHT AND CONTINUE STRONG AND GUSTY INTO SATURDAY. STRONG WINDS COMBINED WITH RAPID DRYING AT THE LOW LEVELS WILL PRODUCE CRITICAL FIRE WEATHER CONDITIONS. WINDS OF 20 TO 30 MPH ARE LIKELY IN THE HILLS OF THE SAN FRANCISCO BAY AREA WITH LOCALLY HIGHER GUSTS LIKELY IN THE NORTH AND EAST BAY HILLS. PERSONS PLANNING ACTIVITIES IN THE WARNING AREA SHOULD BE MINDFUL OF THE POTENTIAL CRITICAL FIRE WEATHER CONDITIONS DEVELOPING OVER THE NEXT 24 HRS. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THIS RED FLAG WARNING. $$
000 WWUS86 KMTR 221256 RFWMTR RED FLAG WARNING NATIONAL WEATHER SERVICE SAN FRANCISCO CA 556 AM PDT FRI SEP 22 2006 ...STRONG OFFSHORE WINDS AND LOW HUMIDITIES WILL CONTINUE THROUGH SATURDAY...PRODUCING CRITICAL FIRE WEATHER CONDITIONS IN THE HILLS AND MOUNTAINS OF THE SAN FRANCISCO BAY AREA... .STRONG HIGH PRESSURE OVER THE GREAT BASIN WAS PRODUCING OFFSHORE WINDS OF 20 TO 35 MPH WITH GUSTS TO NEARLY 50 MPH IN THE HILLS OF THE NORTH AND EAST BAY EARLY FRIDAY MORNING. NORTH TO NORTHEAST WINDS ARE FORECAST TO INCREASE FURTHER THROUGH MID-MORNING ON FRIDAY AND ALSO SPREAD SOUTH AND WEST INTO THE SANTA CRUZ MOUNTAINS. RELATIVE HUMIDITY VALUES IN THE HILLS DROPPED TO AS LOW AS 20 PERCENT EARLY FRIDAY MORNING. THE AIRMASS IS FORECAST TO DRY EVEN MORE FRIDAY AFTERNOON THROUGH SATURDAY. WINDS WILL EASE SOMEWHAT FRIDAY AFTERNOON...BUT THEN PICK UP AGAIN FRIDAY NIGHT AND REMAIN STRONG AND GUSTY INTO SATURDAY MORNING. WINDS WILL DECREASE SIGNIFICANTLY SATURDAY AFTERNOON AND REMAIN RELATIVELY LIGHT THROUGH EARLY NEXT WEEK. DRY AIR AND STRONG WINDS IN AREAS OF VERY LOW FUEL MOISTURE WILL COMBINE TO PRODUCE CRITICAL FIRE WEATHER CONDITIONS. CAZ205-207-208-265-274-275-222200- /O.CON.KMTR.FW.W.0001.000000T0000Z-060924T0000Z/ SONOMA AND MARIN COUNTIES-THE EAST BAY HILLS-SANTA CLARA COUNTY- NAPA COUNTY-SANTA CRUZ MOUNTAINS-SAN MATEO HILLS- 556 AM PDT FRI SEP 22 2006 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 5 PM PDT SATURDAY... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 5 PM PDT SATURDAY FOR THE NORTH AND EAST BAY HILLS...THE HILLS OF SANTA CLARA COUNTY AND FOR THE SANTA CRUZ MOUNTAINS FOR STRONG OFFSHORE WINDS AND LOW RELATIVE HUMIDITIES. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR ARE IMMINENT. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. STRONG NORTHEAST WINDS WILL CONTINUE INTO SATURDAY...ESPECIALLY IN THE HILLS. WINDS OF 20 TO 30 MPH ARE LIKELY IN THE HILLS OF THE SAN FRANCISCO BAY AREA WITH GUSTS AS HIGH AS 50 MPH. PERSONS PLANNING ACTIVITIES IN THE WARNING AREA SHOULD BE MINDFUL OF THE CRITICAL FIRE WEATHER CONDITIONS OVER THE NEXT 24 TO 36 HRS. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THIS RED FLAG WARNING. $$ DYKEMA
000 WWUS86 KMTR 222134 RFWMTR RED FLAG WARNING NATIONAL WEATHER SERVICE SAN FRANCISCO CA 234 PM PDT FRI SEP 22 2006 ...A RED FLAG WARNING REMAINS IN EFFECT THROUGH SATURDAY FOR STRONG OFFSHORE WINDS AND LOW HUMIDITIES...PRODUCING CRITICAL FIRE WEATHER CONDITIONS IN THE HILLS AND MOUNTAINS OF THE SAN FRANCISCO BAY AREA... ...A FIRE WEATHER WATCH HAS BEEN ISSUED FOR POTENTIALLY STRONG EAST WINDS AND LOW HUMIDITIES FOR THE MOUNTAINS OF SOUTHERN MONTEREY COUNTY AND SAN BENITO COUNTY. .CURRENT WIND SPEEDS HAVE DIMINISHED SINCE THIS MORNING AND ARE RANGING BETWEEN 10 AND 20 MPH WITH GUSTS BETWEEN 30 AND 40 MPH. WINDS WILL SHIFT TO THE NORTHEAST TONIGHT AND INCREASE AGAIN AS THE SURFACE LOW MOVES TO THE SOUTH. RELATIVE HUMIDITY VALUES IN THE HILLS ARE IN THE TEENS AT MOST OB SITES THIS AFTERNOON AND RECOVERIES ARE EXPECTED TO BE POOR AT HIGHER ELEVATION SITES TONIGHT. WINDS WILL IN NORTHERN ZONES WILL DECREASE SIGNIFICANTLY SATURDAY AFTERNOON AND REMAIN RELATIVELY LIGHT THROUGH EARLY NEXT WEEK. WINDS IN THE SOUTHERN ZONE 210 WILL INCREASE OUT OF THE EAST SATURDAY MORNING AND CONTINUE THROUGH SUNDAY. DRY AIR AND STRONG WINDS IN AREAS OF VERY LOW FUEL MOISTURE WILL COMBINE TO PRODUCE CRITICAL FIRE WEATHER CONDITIONS. CAZ205-207-208-265-274-275-231245- /O.CON.KMTR.FW.W.0001.000000T0000Z-060924T0000Z/ SONOMA AND MARIN COUNTIES-THE EAST BAY HILLS-SANTA CLARA COUNTY- NAPA COUNTY-SANTA CRUZ MOUNTAINS-SAN MATEO HILLS- 234 PM PDT FRI SEP 22 2006 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 5 PM PDT SATURDAY... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 5 PM PDT SATURDAY. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR ARE IMMINENT. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. STRONG NORTHEAST WINDS WILL CONTINUE INTO SATURDAY...ESPECIALLY IN THE HILLS. WINDS OF 20 TO 30 MPH ARE LIKELY IN THE HILLS OF THE SAN FRANCISCO BAY AREA WITH GUSTS AS HIGH AS 50 MPH. PERSONS PLANNING ACTIVITIES IN THE WARNING AREA SHOULD BE MINDFUL OF THE CRITICAL FIRE WEATHER CONDITIONS OVER THE NEXT 24 TO 36 HRS. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THIS RED FLAG WARNING. $$ CAZ210-231245- /O.NEW.KMTR.FW.A.0003.060923T1300Z-060925T0100Z/ THE SALINAS VALLEY AND PINNACLES NM- 234 PM PDT FRI SEP 22 2006 ...FIRE WEATHER WATCH IN EFFECT FROM SATURDAY MORNING THROUGH SUNDAY AFTERNOON... THE NATIONAL WEATHER SERVICE IN SAN FRANCISCO HAS ISSUED A FIRE WEATHER WATCH...WHICH IS IN EFFECT FROM SATURDAY MORNING THROUGH SUNDAY AFTERNOON. WINDS ARE EXPECTED TO INCREASE FROM THE EAST TO CRITICAL LEVELS SATURDAY...ALONG WITH RELATIVE HUMIDITIES IN THE LOW TEENS DURING THE DAY...WILL POTENTIALLY CREATE CRITICAL FIRE WEATHER CONDITIONS FROM SATURDAY THROUGH SUNDAY AFTERNOON. A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. $$ MORRISON
000 WWUS86 KMTR 230923 RFWMTR RED FLAG WARNING NATIONAL WEATHER SERVICE SAN FRANCISCO CA 223 AM PDT SAT SEP 23 2006 ...A RED FLAG WARNING REMAINS IN EFFECT THROUGH THIS AFTERNOON FOR STRONG OFFSHORE WINDS AND LOW HUMIDITIES...PRODUCING CRITICAL FIRE WEATHER CONDITIONS IN THE HILLS AND MOUNTAINS OF THE SAN FRANCISCO BAY AREA... ...A FIRE WEATHER WATCH REMAINS IN EFFECT FOR TONIGHT AND SUNDAY FOR POTENTIALLY STRONG NORTHEAST WINDS AND LOW HUMIDITIES FOR THE MOUNTAINS OF SOUTHERN MONTEREY COUNTY AND SAN BENITO COUNTY... ...THE FIRE WEATHER WATCH THAT HAD BEEN IN EFFECT FOR TODAY FOR THE MOUNTAINS OF SOUTHERN MONTEREY COUNTY AND SAN BENITO COUNTY HAS BEEN CANCELED... .NORTHEAST WINDS WITH SPEEDS BETWEEN 10 AND 20 MPH AND LOCAL GUSTS TO 30 MPH ARE NOW OCCURRING IN THE HILLS OF THE SAN FRANCISCO BAY AREA. THESE WINDS ARE EXPECTED TO INCREASE SLIGHTLY OVER THE NEXT SEVERAL HOURS AND THEN DECREASE DURING THE DAY ON SATURDAY. RELATIVE HUMIDITY VALUES IN THE HILLS ARE CURRENTLY ONLY IN THE UPPER TEENS AND LOWER 20S AND ARE EXPECTED TO DROP TO THE LOWER TEENS BY AFTERNOON. WINDS IN NORTHERN ZONES WILL DECREASE SIGNIFICANTLY DURING THE AFTERNOON AND THEN REMAIN RELATIVELY LIGHT THROUGH EARLY NEXT WEEK. WINDS IN THE SOUTHERN ZONE 210 ARE EXPECTED TO INCREASE OUT OF THE NORTHEAST SATURDAY NIGHT AND CONTINUE INTO SUNDAY. DRY AIR AND STRONG WINDS IN AREAS OF VERY LOW FUEL MOISTURE WILL COMBINE TO PRODUCE CRITICAL FIRE WEATHER CONDITIONS. CAZ205-207-208-265-274-275-231730- /O.CON.KMTR.FW.W.0001.000000T0000Z-060924T0000Z/ SONOMA AND MARIN COUNTIES-THE EAST BAY HILLS-SANTA CLARA COUNTY- NAPA COUNTY-SANTA CRUZ MOUNTAINS-SAN MATEO HILLS- 223 AM PDT SAT SEP 23 2006 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 5 PM PDT THIS AFTERNOON... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 5 PM PDT THIS AFTERNOON. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR ARE IMMINENT. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. MODERATELY STRONG NORTHEAST WINDS WILL CONTINUE ON SATURDAY...ESPECIALLY IN THE HILLS. WINDS OF 10 TO 20 MPH ARE LIKELY IN THE HILLS OF THE SAN FRANCISCO BAY AREA WITH LOCAL GUSTS AS HIGH AS 35 MPH. PERSONS PLANNING ACTIVITIES IN THE WARNING AREA SHOULD BE MINDFUL OF THE CRITICAL FIRE WEATHER CONDITIONS OVER THE NEXT 24 HRS. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THIS RED FLAG WARNING. $$ CAZ210-231730- /O.EXT.KMTR.FW.A.0003.060924T0100Z-060925T0100Z/ THE SALINAS VALLEY AND PINNACLES NM- 223 AM PDT SAT SEP 23 2006 ...FIRE WEATHER WATCH NOW IN EFFECT FROM THIS EVENING THROUGH SUNDAY AFTERNOON... A FIRE WEATHER WATCH IS NOW IN EFFECT FROM THIS EVENING THROUGH SUNDAY AFTERNOON. WINDS ARE NOW EXPECTED TO REMAIN LIGHT TODAY AND THEN INCREASE FROM THE NORTHEAST TO NEAR CRITICAL LEVELS TONIGHT AND SUNDAY... ALONG WITH CONTINUING LOW RELATIVE HUMIDITIES. THIS WILL POTENTIALLY CREATE CRITICAL FIRE WEATHER CONDITIONS FROM SATURDAY EVENING THROUGH SUNDAY AFTERNOON. A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. $$ BLIER
000 WWUS86 KMTR 232202 RFWMTR RED FLAG WARNING NATIONAL WEATHER SERVICE SAN FRANCISCO CA 302 PM PDT SAT SEP 23 2006 ...RED FLAG WARNING FOR THE HILLS AND MOUNTAINS OF THE SAN FRANCISCO BAY AREA HAS BEEN CANCELLED... ...RED FLAG WARNING HAS BEEN ISSUED FOR THE INTERIOR OF MONTEREY COUNTY AND SAN BENITO COUNTY...INCLUDING PINNACLES NATIONAL MONUMENT...THROUGH SUNDAY AFTERNOON FOR MODERATE SOUTHEAST WINDS AND LOW RELATIVE HUMIDITIES... .NORTHEAST WINDS AT THE HIGHER ELEVATIONS OF THE SAN FRANCISCO BAY AREA SUBSIDED ON SATURDAY. BY MID AFTERNOON...WINDS IN THE HILLS WERE GENERALLY LESS THAN 15 MPH. WINDS ARE EXPECTED TO DECREASE FURTHER THROUGH THE EVENING HOURS. THEREFORE THE RED FLAG WARNING HAS BEEN CANCELLED. SOUTHEAST WINDS INCREASED ACROSS INTERIOR MONTEREY COUNTY AND SAN BENITO COUNTY EARLY SATURDAY AFTERNOON...WHILE RELATIVE HUMIDITY VALUES DROPPED AS LOW AS 10 PERCENT. WINDS MAY SUBSIDE BRIEFLY LATE THIS AFTERNOON AND EVENING...BUT ARE THEN EXPECTED TO INCREASE OVERNIGHT. VERY POOR RELATIVE HUMIDITY RECOVERIES ARE EXPECTED OVERNIGHT SATURDAY NIGHT. MODERATE SOUTHEAST WINDS AND VERY LOW RELATIVE HUMIDITIES ARE EXPECTED TO PERSIST ACROSS INTERIOR MONTEREY COUNTY AND SAN BENITO COUNTY THROUGH EARLY SUNDAY AFTERNOON. DRY AIR AND STRONG WINDS IN AREAS OF VERY LOW FUEL MOISTURE WILL COMBINE TO PRODUCE CRITICAL FIRE WEATHER CONDITIONS. CAZ205-207-208-265-274-275-232315- /O.CAN.KMTR.FW.W.0001.000000T0000Z-060924T0000Z/ SONOMA AND MARIN COUNTIES-THE EAST BAY HILLS-SANTA CLARA COUNTY- NAPA COUNTY-SANTA CRUZ MOUNTAINS-SAN MATEO HILLS- 302 PM PDT SAT SEP 23 2006 ...RED FLAG WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN SAN FRANCISCO HAS CANCELLED THE RED FLAG WARNING FOR THE HILLS AND MOUNTAINS OF THE SAN FRANCISCO BAY AREA. BY MID AFTERNOON SATURDAY...OFFSHORE WINDS HAD DECREASED TO GENERALLY LESS THAN 15 MPH. WINDS ARE EXPECTED TO CONTINUE TRENDING DOWN THROUGH THE EVENING HOURS. THEREFORE THE RED FLAG WARNING HAS BEEN CANCELLED. WINDS WILL PROBABLY INCREASE SLIGHTLY OVERNIGHT SATURDAY NIGHT...BUT ARE NOT EXPECTED TO BE NEARLY AS STRONG AS WHAT WAS OBSERVED THE PAST TWO NIGHTS AND FIRE WEATHER CONDITIONS ARE NOT EXPECTED TO REACH CRITICAL LEVELS. $$ CAZ210-241045- /O.UPG.KMTR.FW.A.0003.060924T0100Z-060925T0100Z/ /O.NEW.KMTR.FW.W.0002.060923T2202Z-060925T0100Z/ THE SALINAS VALLEY AND PINNACLES NM- 302 PM PDT SAT SEP 23 2006 ...RED FLAG WARNING IN EFFECT UNTIL 6 PM PDT SUNDAY FOR THE HIGHER ELEVATIONS OF INTERIOR MONTEREY COUNTY AND SAN BENITO COUNTY FOR LOW RELATIVE HUMIDITY AND MODERATE SOUTHEAST WINDS... THE NATIONAL WEATHER SERVICE IN SAN FRANCISCO HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT UNTIL 6 PM PDT SUNDAY...FOR SAN BENITO COUNTY AND THE INTERIOR OF MONTEREY COUNTY. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT FOR THESE AREAS. SOUTHEAST WINDS INCREASED OVER THE WARNING AREA ON SATURDAY AFTERNOON...WHILE RELATIVE HUMIDITY VALUES DECREASED. BETWEEN 1 AND 2 PM PDT WIND SPEEDS OF 15 MPH WITH GUSTS AS HIGH AS 35 MPH WERE OBSERVED AT ELEVATIONS ABOVE 1500 FEET. AT THE SAME TIME RELATIVE HUMIDITY VALUES HAD DROPPED AS LOW AS 10 PERCENT...AND EVEN LOWER. WINDS MAY EASE SOME LATER THIS AFTERNOON AND EVENING...BUT ARE THEN EXPECTED TO INCREASE ONCE AGAIN OVERNIGHT...WITH BREEZY CONDITIONS FORECAST TO PERSIST INTO EARLY SUNDAY AFTERNOON. SOUTHEAST WINDS 15 TO 25 MPH ARE EXPECTED LATE TONIGHT AND SUNDAY MORNING...WITH GUSTS OF 40 MPH LIKELY OVER EXPOSED RIDGES. VERY POOR RELATIVE HUMIDITY RECOVERIES ARE EXPECTED OVERNIGHT. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$ DYKEMA
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Francisco Bay Area, CA wrote its last area forecast discussion before this red flag warning went out at Sep 21, 3:37 AM PDT, 1 hour 56 minutes earlier.
Area forecast discussion, Sep 21, 3:37 AM PDT, 1 hour 56 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN FRANCISCO CA
337 AM PDT THU SEP 21 2006
.DISCUSSION...AN UPPER TROUGH BRUSHING ACROSS THE NORTHERN PORTION
OF THE STATE HAS BROUGHT SOME HIGH CLOUDS ACROSS THE NORTHERN
ZONES...BUT OTHER THAN THAT...SATELLITE IMAGERY SHOWS NO STRATUS
ACROSS THE DISTRICT. THE UPPER TROUGH THAT IS MOVING THROUGH WILL
SERVE TO RAMP UP THE NORTHERLY SURFACE PRESSURE GRADIENTS ACROSS
THE STATE BY TONIGHT. RIGHT NOW GRADIENTS ARE STILL ONSHORE WITH 1.8
MB BETWEEN SFO AND SAC...AND 1.5 MB FROM SFO AND WMC. THESE WILL
CHANGE...THOUGH...BY TONIGHT AS A SURFACE HIGH BUILDS OVER THE GREAT
BASIN AND LOW PRESSURE EDGES TOWARDS THE CENTRAL CALIFORNIA COAST.
BY FRIDAY MORNING...THE 00Z GFS FEATURES A 12 MB SURFACE PRESSURE
GRADIENT BETWEEN WINNEMUCCA AND SAN FRANCISCO...WHILE THE 06Z WRF
HAS A 10 MB OFFSHORE GRADIENT FOR THAT SAME TIME. ALREADY WINDS
ACROSS THE HIGHEST PEAKS OF THE EAST BAY HILLS ARE GUSTING TO NEAR
30 MPH...AND THESE ARE EXPECTED TO INCREASE BY AT LEAST 10 MPH BY
TOMORROW AT THIS TIME. THEREFORE...A HIGH WIND WATCH WILL BE ISSUED
WITH THE MORNING PUBLIC FORECAST PACKAGE FOR THE NORTH AND EAST BAY
HILLS FOR TONIGHT THROUGH NOON FRIDAY...AS WINDS ARE EXPECTED TO
DECREASE BY THEN. WINDS WILL RAMP BACK UP AGAIN FRIDAY NIGHT INTO
SATURDAY AS THE WRF AND THE GFS BOTH INDICATE STRONGER OFFSHORE
GRADIENTS BY SATURDAY MORNING...BUT THE CORRESPONDING WRF 925 MB WIND
SPEEDS ARE NOT AS STRONG.
OFFSHORE FLOW THROUGH SATURDAY WILL RESULT IN WARMER TEMPERATURES
NEAR THE COAST WITH LITTLE CHANGE IN THE HIGH TEMPS INLAND WITH
LITTLE CHANGE IN THE TEMPERATURE OF THE AIRMASS ALOFT EXPECTED.
WINDS IN THE HILLS WILL EASE BY LATE SATURDAY AND ARE NOT EXPECTED
TO BE A PROBLEM FOR THE REMAINDER OF THE FORECAST PERIOD. BUT LIGHT
OFFSHORE FLOW IS FORECAST TO CONTINUE THROUGH THE REST OF THE
FORECAST PERIOD AS A WEAK SURFACE RIDGE REMAINS OVER THE GREAT BASIN
AND A WEAK TROUGH STAYS OFFSHORE. A BENEFIT TO THE OFFSHORE FLOW
WILL BE CONTINUED CLEAR SKIES THROUGH THE PERIOD.
&&
.AVIATION...A DRY NORTHERLY FLOW CONTINUES WITH CLEAR SKIES. VFR
CONDITIONS WITH THE OFFSHORE FLOW THROUGH TONIGHT.
&&
.FIRE WEATHER...IN COORDINATION WITH NEIGHBORING WEATHER OFFICES...
THE FIRE WEATHER WATCH FOR THE NORTH AND EAST BAY HILLS...THE DIABLO
RANGE...SANTA CRUZ MOUNTAINS AND THE HILLS OF SAN MATEO COUNTY FROM
LATE TONIGHT THROUGH SATURDAY WILL BE CONVERTED TO A RED FLAG
WARNING WITHIN THE NEXT FEW HOURS. MODEL OUTPUT CONTINUES TO SUPPORT
RIDGETOP WINDS OF 15 TO 30 MPH DURING THE WATCH PERIOD WITH GUSTS TO
40 MPH OR POSSIBLY HIGHER. FORECAST WINDS AND RH VALUES WILL PRODUCE
CRITICAL FIRE WEATHER CONDITIONS.
WINDS SHOULD EASE BY LATE SATURDAY AND REMAIN RELATIVELY LIGHT
THEREAFTER. BUT...THE AIRMASS WILL REMAIN VERY DRY THROUGH THE
END OF THE FORECAST PERIOD AS LIGHT OFFSHORE FLOW IS EXPECTED TO
PERSIST.
&&
MTR WATCHES/WARNINGS/ADVISORIES...
.TDA...SCA...PT ARENA TO PIEDRAS BLANCAS...AND SF BAY (AFTN).
.LATE TNGT THRU NOON FRI...HIGH WIND WATCH NORTH AND EAST
BAY MOUNTAINS.
.LATE TNGT THRU SAT...FIRE WEATHER WATCH...ALL HILLS AND
MOUNTAINS OF THE SF BAY AREA (WILL BE
CONVERTED TO RED FLAG WARNING BY 6 AM).
PUBLIC FORECAST: ANDERSON
AVIATION/MARINE: STROBIN
FIRE WEATHER: ANDERSON
NWS ON THE WEB AT WEATHER.GOV/SANFRANCISCOHazardous weather outlook, Sep 20, 6:19 PM PDT, 11 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN FRANCISCO CA 619 PM PDT WED SEP 20 2006 CAZ506-507-510>512-211300- NORTH BAY INTERIOR VALLEYS-NORTH BAY MOUNTAINS- EAST BAY INTERIOR VALLEYS-EAST BAY HILLS AND THE DIABLO RANGE- SANTA CRUZ MOUNTAINS- 619 PM PDT WED SEP 20 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NORTH AND EAST BAY HILLS ...THE DIABLO RANGE...THE SANTA CRUZ MOUNTAINS...AND THE SAN MATEO HILLS. .DAY ONE...WEDNESDAY NIGHT NO HAZARDOUS WEATHER IS EXPECTED. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH WEDNESDAY A FIRE WEATHER WATCH IS IN EFFECT FROM MIDNIGHT THURSDAY NIGHT THROUGH 5 PM SATURDAY. (SEE SFORFWMTR FOR DETAILS). STRONG NORTHEAST WINDS AND LOW HUMIDITIES WILL COMBINE TO CAUSE EXTREME FIRE WEATHER CONDITIONS BEGINNING LATE THURSDAY NIGHT AND CONTINUING THROUGH THE DAY SATURDAY. THE STRONGEST WINDS WILL DEVELOP IN THE NORTH AND EAST BAY HILLS THURSDAY NIGHT AND FRIDAY MORNING WITH POSSIBLE GUSTS TO 50 MPH. WINDS WILL DIMINISH SOMEWHAT DURING THE DAY FRIDAY BUT WILL LIKELY INCREASE AGAIN LATE FRIDAY NIGHT INTO SATURDAY MORNING. PERSONS PLANNING OUTDOOR ACTIVITIES IN THE FIRE WEATHER WATCH AREA SHOULD BE VERY MINDFUL OF THE EXTREME FIRE CONDITIONS. IT IS LIKELY A RED FLAG WARNING WILL BE ISSUED FOR THE WATCH AREA BY THURSDAY MORNING. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. DYKEMA
The office that day
Everything else NWS San Francisco Bay Area, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 21, 3:32 AM PDT | High Wind Watch | MTR | 12 hr | |
| Sep 21, 3:08 PM PDT | High Wind Warning | MTR | 21 hr |
Nearby
Red Flag Warnings in California, 2006Every red flag warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.